MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROUND HANDLE RATCHET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 TITANIUM ROUND HANDLE RATCHET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48231302
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery screwdriver was not locking properly and felt wobbly, while loading first screw.The screwdriver was not engaging properly while loading the second screw.At the end of procedure, unable to take components of one screwdriver apart.The procedure was completed successfully using back-up device.No adverse consequence to the patient was reported.
 
Event or Problem Description
It was reported that during surgery screwdriver was not locking properly and felt wobbly, while loading first screw.The screwdriver was not engaging properly while loading the second screw.At the end of procedure, unable to take components of one screwdriver apart.The procedure was completed successfully using back--up device.No adverse consequence to the patient was reported.
 
Additional Manufacturer Narrative
Correction: lot #: gtin.Method: product inspection, functional inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the customer reported event was confirmed via functional inspection.A visual inspection was performed and no visual non-conformances were identified.The handle was returned jammed onto the screwdriver assembly.Lubricant was applied to the locking collar and the handle was able to be removed once lubricated.The collar was able to lock and unlock easily and was able to be easily attached and detached from the screwdriver.The device functioned as expected after lubrication.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The instruments ifu states "for instruments with articulations, lubrication may be necessary.Using a silicone lubricating cream is recommended." conclusion: as the device was functional after lubrication, the most likely root cause is lack of lubrication.Lack of lubrication can cause the locking collar to jam and this would prevent the handle from disengaging with the screwdriver.

Brand Name
XIA 3 TITANIUM ROUND HANDLE RATCHET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8097782
Report Number0009617544-2018-00274
Device Sequence Number11328027
Product Code LXH
UDI-Device Identifier07613327265408
UDI-Public07613327265408
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48231302
Device Lot Number092698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1